Alert archive / Idaho / Winter Storm Warnings in 2007
Winter Storm Warning 8, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Dec 19, 2007, 4:18 AM MST for 7 counties in Idaho. It took effect at Dec 19, 2007, 2:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 4:18 AM MST (11:18 UTC)
- In effect from
- Dec 19, 2007, 2:00 PM MST
- Expired
- Dec 20, 2007, 11:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 3:18 AM MST, 1 hour earlier.
Area forecast discussion, Dec 19, 3:18 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
318 AM MST WED DEC 19 2007
.SHORT TERM...TODAY THROUGH THURSDAY...NEXT WINTER STORM WILL
INCREASE SNOW ACCUMULATION RATES IN THE WEST CENTRAL AND BOISE
MOUNTAINS LATE THIS AFTERNOON WITH HEAVY SNOW AND AREAS OF BLOWING
AND DRIFTING SNOW 21Z-18Z ESPECIALLY TONIGHT. FOR THE CAMAS
PRAIRIE...TEMPERATURES AND SNOW LEVELS ARE EXPECTED TO STAY COOL AND
LOW ENOUGH SUCH THAT SNOW WITH AREAS OF BLOWING AND DRIFTING SNOW
OCCUR WITH THIS STORM. THURSDAY MORNING A REINFORCING AND FAST
MOVING UPPER LEVEL TROUGH WILL CROSS THE AREA USHERING IN GUSTY
WINDS AND COOLER TEMPERATURES. SO HIGH TEMPERATURES WILL BE ABOVE
NORMAL TODAY JUST AHEAD OF THE NEXT STORM...THEN COOL OFF TO
NORMAL THURSDAY AS THE MOIST PACIFIC WINTER STORM MOVES INTO THE
ROCKIES. EXPECT MILD LOWS TONIGHT DUE TO CLOUDS/PRECIPITATION AND
WIND...WITH SNOW LEVELS AROUND 4500 FEET.
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...A PROGRESSIVE...
RELATIVELY HIGH AMPLITUDE PATTERN WILL CONTINUE IN THE EXTENDED
PERIOD WITH MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND. SNOW WILL
TAPER OFF TO SCATTERED SNOW SHOWERS FOCUSED MAINLY THROUGH THE WEST
CENTRAL AND BOISE MOUNTAINS IN IDAHO THURSDAY NIGHT INTO FRIDAY. THE
COOLER AIR MASS COMBINED WITH NORTH TO NORTHWEST FLOW ALOFT WILL
MAKE FOR CHILLY TEMPERATURES FRIDAY INTO SATURDAY DESPITE BEING
UNDER A SHORTWAVE RIDGE. CLEARING SKIES SATURDAY MORNING ALONG WITH
FRESH SNOW WILL MAXIMIZE RADIATIONAL COOLING WITH LOW TEMPERATURES
IN THE TEENS THROUGH THE VALLEYS...DIPPING INTO SINGLE DIGITS AND
BELOW ZERO IN THE MOUNTAINS AND ELEVATED PLATEAUS. THE NEXT NORTH
PACIFIC SYSTEM WILL FOLLOW THROUGH SATURDAY NIGHT INTO SUNDAY
...HELPING TO MODERATE TEMPERATURES SLIGHTLY...WITH A SERIES OF
STORMS TO FOLLOW THROUGH AT THE RATE OF APPROXIMATELY ONE EVERY 24
HOURS. IT APPEARS THAT IT WILL REMAIN COLD ENOUGH FOR SNOW MOST
EVERYWHERE SUNDAY THROUGH WEDNESDAY WHICH ELEVATES THE CHANCE FOR A
WHITE CHRISTMAS...EVEN THROUGH THE TREASURE VALLEY.
&&
.AVIATION...WIDELY SCATTERED MVFR AND ISOLATED IFR RAIN AND SNOW
SHOWERS /SNOW LEVEL AROUND 4000 FT MSL/ WILL CONTINUE THROUGH THE
MORNING MAINLY IN THE MOUNTAINS OF NE OREGON THROUGH THE WEST
CENTRAL AND BOISE MOUNTAINS IN IDAHO. PRECIPITATION WILL INCREASE IN
COVERAGE AND INTENSITY AS A MOIST SYSTEM PUSHES INTO SE OREGON BY
LATE MORNING AND INTO SW IDAHO IN THE AFTERNOON WITH WIDESPREAD
MOUNTAIN OBSCURATION. A JET PUSHES INTO THE NORTHWEST TODAY WITH
STRONG WEST WINDS ALOFT. SE-SW SURFACE WINDS WILL BE LIGHT
EVERYWHERE WITH MODERATE GUSTS OVER THE HIGHER ELEVATIONS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR
IDZ028.
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 11 AM MST
THURSDAY FOR IDZ011-IDZ013.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....DF
AVIATION.....DFHazardous weather outlook, Dec 18, 5:09 AM MST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 509 AM MST TUE DEC 18 2007 IDZ011-013-ORZ062-191300- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY- 509 AM MST TUE DEC 18 2007 /409 AM PST TUE DEC 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING FOR BAKER COUNTY OREGON...AND THE WEST CENTRAL AND BOISE MOUNTAINS OF IDAHO. A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE PACIFIC NORTHWEST AND SPREAD HEAVY SNOW AND BLUSTERY WINDS ACROSS THE MOUNTAINS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO TODAY AND TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET...WITH 3 TO 6 INCHES BETWEEN 4000 AND 5000 FEET. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY AS THE STORM CROSSES THE AREA PRODUCING AREAS OF BLOWING AND DRIFTING SNOW... ESPECIALLY AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE INTERMOUNTAIN WEST STARTING LATE ON WEDNESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS MUCH STRONGER THAN TODAYS SYSTEM AND WILL BRING MORE MOISTURE FOR HEAVY SNOW ACCUMULATIONS IN THE MOUNTAINS AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ028-191300- CAMAS PRAIRIE- 509 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE CAMAS PRAIRIE. A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE AREA TODAY AND SPREAD HEAVY SNOW ACROSS IDAHO TUESDAY THROUGH TUESDAY NIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE INTERMOUNTAIN WEST STARTING LATE ON WEDNESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS MUCH STRONGER THAN TODAYS SYSTEM AND WILL BRING MORE MOISTURE FOR HEAVY SNOW ACCUMULATIONS IN THE MOUNTAINS AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ012-014-016-ORZ064-191300- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 509 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF RAIN AND SNOW WITH GUSTY WINDS EXPECTED IN THE WESTERN SNAKE RIVER VALLEY THROUGH TONIGHT. THIS COULD CAUSE HAZARDOUS DRIVING CONDITIONS FOR THE AFTERNOON COMMUTE. ALLOW FOR EXTRA TIME TO GET TO YOUR DESTINATION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE STORM TRACK WILL KEEP MOIST CONDITIONS GOING THROUGH AT LEAST FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY MOUNTAIN SNOW AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ015-029-030-ORZ061-063-191300- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-MALHEUR COUNTY- 509 AM MST TUE DEC 18 2007 /409 AM PST TUE DEC 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW AND RAIN THROUGH TONIGHT. SNOW ACCUMULATIONS OF UP TO ONE INCH IN THE VALLEYS AND 1 TO 3 INCHES IN THE MOUNTAINS IS POSSIBLE. IN ADDITION...GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES AT TIMES FROM BLOWING SNOW...ESPECIALLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE STORM TRACK WILL KEEP MOIST CONDITIONS GOING THROUGH AT LEAST FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY MOUNTAIN SNOW AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JDS
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:18 AM MST | Snow Advisory | BOI | Camas, Elmore | 10 hr |
| Dec 19, 2:39 PM MST | Snow Advisory | BOI | Owyhee, Twin Falls | 14 hr |
Nearby
Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.